Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 32, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 27, 2019, 4:06 AM CDT for Dunklin County, Pemiscot County, Missouri. It was in force for 7 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2019, 4:06 AM CDT (09:06 UTC)
- Expired
- Jun 27, 2019, 11:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dunklin County, MO, Pemiscot County, MO
The radar
The Paducah radar (KPAH), 121 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 8:36 AM CDT | HEAVY RAIN 6 | Clarkton, MO | ESTIMATES OF 5 TO 6 INCHES OF RAINFALL NEAR CLARKTON. |
| Jun 27, 8:40 AM CDT | FLASH FLOOD | W Malden, MO | SOME COUNTY ROADS ALONG WITH HIGHWAY J AROUND THE MALDEN AREA ESPECIALLY WEST OF MALDEN SEEING DEEP WATER OVER ROADS. |
| Jun 27, 8:55 AM CDT | HEAVY RAIN 6.2 | W Malden, MO | 6.2 INCHES MEASURED 9 MILES WEST OF MALDEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 274 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1728 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
789
WGUS54 KMEG 270906
FFWMEG
MOC069-155-271200-
/O.NEW.KMEG.FF.W.0032.190627T0906Z-190627T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
406 AM CDT Thu Jun 27 2019
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Northern Pemiscot County in southeastern Missouri...
Northeastern Dunklin County in southeastern Missouri...
* Until 700 AM CDT.
* At 406 AM CDT...Doppler Radar estimates 2 to 3 inches of rain has
occurred over the past 2 hours. Showers and thunderstorms will
produce an additional 1 to 3 inches of rain over the next 3 hours.
* Some locations that will experience flooding include...
Malden, Portageville, Campbell, Clarkton, Holcomb, Wardell, Bolton,
Bragg City, Pascola, North Wardell, Homestown, Valley Ridge,
Providence, Morris State Park, Brian, Baird, Stanley, McGuires,
Swift and Townley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3663 8996 3645 8996 3639 8997 3639 8975
3642 8974 3643 8972 3641 8969 3625 8961
3626 8996 3662 9017 3661 9016 3663 9015
$$2 follow-up statements
379
WGUS54 KMEG 271109
FFWMEG
MOC069-155-271400-
/O.EXT.KMEG.FF.W.0032.000000T0000Z-190627T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
609 AM CDT Thu Jun 27 2019
The National Weather Service in Memphis has extended the
* Flash Flood Warning for...
Northern Pemiscot County in southeastern Missouri...
Northeastern Dunklin County in southeastern Missouri...
* Until 900 AM CDT.
* At 608 AM CDT...Doppler Radar estimates 3 to 5 inches of rain has
occurred in the past 4 hours. Showers and thunderstorms will
produce an additional 2 to 3 inches of rain over the next 3 hours.
* Some locations that will experience flooding include...
Malden, Portageville, Campbell, Clarkton, Holcomb, Wardell, Bolton,
Bragg City, Pascola, North Wardell, Homestown, Valley Ridge,
Providence, Morris State Park, Brian, Baird, Stanley, McGuires,
Swift and Townley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3663 8996 3645 8996 3639 8997 3639 8975
3642 8974 3643 8972 3641 8969 3625 8961
3626 8996 3662 9017 3661 9016 3663 9015
$$668
WGUS54 KMEG 271341
FFWMEG
MOC069-155-271600-
/O.EXT.KMEG.FF.W.0032.000000T0000Z-190627T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
841 AM CDT Thu Jun 27 2019
The National Weather Service in Memphis has extended the
* Flash Flood Warning for...
Northern Pemiscot County in southeastern Missouri...
Northeastern Dunklin County in southeastern Missouri...
* Until 1100 AM CDT.
* At 838 AM CDT...Doppler Radar estimates up to 6 inches of rain has
occurred last night into this morning.
* Some locations that will experience flooding include...
Malden, Portageville, Campbell, Clarkton, Holcomb, Wardell, Bolton,
Bragg City, Pascola, North Wardell, Homestown, Valley Ridge,
Providence, Morris State Park, Brian, Baird, Stanley, McGuires,
Swift and Townley.
Several roads in northern Dunklin County are flooded.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3663 8996 3645 8996 3639 8997 3639 8975
3642 8974 3643 8972 3641 8969 3625 8961
3626 8996 3662 9017 3661 9016 3663 9015
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 2:58 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 27, 2:58 AM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Memphis TN 258 AM CDT Thu Jun 27 2019 .DISCUSSION... Skies are mostly cloudy across the northern counties early this morning with area of showers and thunderstorms remaining fixed in the Missouri Bootheel and portions of northwest Tennessee. Farther south skies were mostly clear. Temperatures this hour ranged from the upper 60s to mid 70s. Rainfall amounts in the past three hours have been upwards of a three quarters of an inch. For today and tomorrow...models back to showing a small meso upper low forming near the confluence of the Ohio and Mississippi Rivers today with a slow drift south through the Memphis metro by tomorrow afternoon. From this they have also increased rainfall chances and QPF...similar to what was first seen from the models 48 hours ago. Short term CAMs have the current area in the Bootheel intensifying and spreading out as it sinks south throughout the day...likely the reason for SPC's Marginal severe risk across the southeast counties where CAPE can be maximized this afternoon. After seeing a few strong storms yesterday across the north...have added a few strong to severe storms wording across the entire Midsouth today in the HWO. The 4000+ j/kg CAPE seen from last night's LZK sounding confirmed the forecasted skew-t's utilized in last night's forecast. Those same values will be witnessed today....and could cause a damaging wind threat along with small hail and localized heavy rainfall..especially if a cold pool can materialize. Downdraft CAPE is to surpass 1000 j/kg and the LCL to freezing level depth 12kft over north Mississippi in the Marginal Risk area. Wet microbursts will be possible. Models keep the convection going tonight...especially along and west of the Mississippi River right underneath the descending mesolow. Rainfall amounts in the next 24 hours could exceed two inches across the western counties. Temperatures today will top out in the 85-90F range with lows tonight near 70F. Have cooled highs tomorrow a degree or two due to cloud cover and the evaporative cooling from the expected rainfall. The low will start to drift southwest towards the ARKLAMISS late tomorrow night lowering rain chances across the northern counties. Saturday through Midweek...not much change in the forecast this period. Afternoon showers and thunderstorms will start off scattered in coverage for the weekend...but as an upper high builds in from the Gulf Coast to the Great Lakes coverage will be more isolated by Monday and Tuesday. A slight uptick in rain chances will arrive Wednesday and Thursday as a weak trough approaches from the west. High and low temperatures will be close to seasonal averages with afternoon heat indices climbing to 100F. JAB && .AVIATION... 06Z TAFs Short term guidance has had difficulty this evening handling the remnants of a convective complex. There is a potential for additional showers and thunderstorms to develop overnight but confidence remains too low to include anything beyond a VCSH at best overnight at MKL/JBR with other sites remaining mainly precipitation free. Additional showers and thunderstorms are possible at sites Thursday afternoon and have kept VCTS in forecast. CJC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 27, 3:01 AM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 301 AM CDT Thu Jun 27 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-281015- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 301 AM CDT Thu Jun 27 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong to severe storms will be possible today and tonight. Damaging winds and localized heavy rainfall are the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. JAB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:28 AM CDT | Areal Flood Advisory | MEG | Dunklin, Pemiscot | 40 min |
| Jun 27, 4:56 AM CDT | Special Weather Statement | MEG | Dunklin, Pemiscot | 49 min |
| Jun 27, 5:17 AM CDT | Special Weather Statement | MEG | Pemiscot | 43 min |
| Jun 27, 6:29 AM CDT | Areal Flood Advisory | MEG | Dunklin, Pemiscot | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.